Jump to content
Important Survey - Please Participate ×

Alprazolam


[Be...]

Recommended Posts

Hi, I'm 22 years old man who struggle with some health problem for quit time.

Been sick for almost 4 years with lyme disease and suddenly another problem came out.

My doctor prescribed me lyrica and alprazolam because of unbearable nerve pain.

It rapidly stopped to working and I wanted to cut off my dependence on alprazolam.

I was taking 0.25mg x 4 per day and then I decided to cut off to 0.25mg x2 for almost 4 months.

I started to tapper from 0.5mg per day and now I take only 0.125mg. Took me 4 weeks but thinks it was too quickly for me and I look for help on this forum.

Link to comment
Share on other sites

[f5...]

Hello bendi and welcome to BenzoBuddies,

 

Way to go on wanting to be free of benzos!  Let me be sure I understand where you current are with your alprazolam dose.  You are currently taking 0.125mg per day total?  If that is correct, you did taper rather quickly.  It is generally recommended that you taper no more than 5-10% every 10-14 days.  That said, it is also recommended not to go backward once you've tapered.  I put a link below to the taper planning forum for you to review:

 

Planning Your Withdrawal (Taper Plans)

 

Are you having symptoms at the present?  It would also be helpful if you are having symptoms to let us know what they are.  Withdrawl can be very challenging but there is hope as most people do recover!  I've put a link below to the withdrawl support forum:

 

Withdrawal Support (during your taper)

 

I encourage you to become familiar with this site as there is a wealth of helpful information here.  The members are kind and supportive.  Feel free to start a thread when you feel ready.  Let us know how we can help.

 

Best and again, welcome!

 

Kate

Link to comment
Share on other sites

Hi, I'm 22 years old man who struggle with some health problem for quit time.

Been sick for almost 4 years with lyme disease and suddenly another problem came out.

My doctor prescribed me lyrica and alprazolam because of unbearable nerve pain.

It rapidly stopped to working and I wanted to cut off my dependence on alprazolam.

I was taking 0.25mg x 4 per day and then I decided to cut off to 0.25mg x2 for almost 4 months.

I started to tapper from 0.5mg per day and now I take only 0.125mg. Took me 4 weeks but thinks it was too quickly for me and I look for help on this forum.

Welcome to BenzoBuddies!

Sorry for your struggles with lyme disease! Lyrica should be a good choice for nerve pain, hope it helps!

You are right, your taper sound reasonable but with alprazolam it is tricky as it is a short acting benzodiazepine and you feel its absence fairly soon as it leaves your body. What symptoms are you experiencing? How's your lyme disease symptoms are being controlled? Very much hope BenzoBuddies can help you to get better!

Link to comment
Share on other sites

Way to go on wanting to be free of benzos!  Let me be sure I understand where you current are with your alprazolam dose.  You are currently taking 0.125mg per day total? 

Yes, exactly. I'm not at 0.125mg per day in one dose now.

 

Are you having symptoms at the present?  It would also be helpful if you are having symptoms to let us know what they are

Tremors of muscles, chills, weird pain in back of head (pressure like), joint pains, tooth pain and panic attacks. I also have blurry vision and tinnitus. It developed these symptoms after I started to taper benzo. It was horrendous two days ago so I need to up my dose of pregabalin to survive.

 

You are right, your taper sound reasonable but with alprazolam it is tricky as it is a short acting benzodiazepine and you feel its absence fairly soon as it leaves your body. What symptoms are you experiencing? How's your lyme disease symptoms are being controlled? Very much hope BenzoBuddies can help you to get better!

They are above. I have mostly painful spasm of muscles and pain in head. And yes, they are under controll for now. Is there chance that my symptoms from alprazolam begin to being worse after 2 weeks of cutting dose? I thought that if longer period then symptoms less severe.

Link to comment
Share on other sites

[f5...]

Hi bendi,

 

No way to be certain that symptoms won't pick up after cutting dose two weeks ago but it is unlikely.  Should that happen, you can hold longer before you cut again.  I've learned you need to be flexible with tapering but really try not to updose or take rescue doses.

 

We're here for you.  I know this is hard!  Best,

 

Kate

Link to comment
Share on other sites

"Tremors of muscles, chills, weird pain in back of head (pressure like), joint pains, tooth pain and panic attacks. I also have blurry vision and tinnitus. It developed these symptoms after I started to taper benzo."

 

Bendi,

Your list of symptoms are typical for benzodiazepine withdrawal and unfortunately they won't go away as quickly as we would like them to. Typically there is an acute stage when symptoms are the worst after the taper. With short acting benzos like alprazolam you should expect acute symptoms to show up sooner than in case of a long acting benzo such as Valium. You are right your taper from 0.5 to 0.125 in 4 weeks might have been too fast. However, not unreasonable but it seems your body very much depending on it. The type of withdrawal symptoms are exhausting, scary experience, I am so sorry you have to endure them.

Is there any way you could talk to your doctor to switch you over to a long acting benzodiazepine such as diazepam (valium) or clonazepam (klonopin, rivotril) and start you out with the equivalent dose of your 0.5 mg alprazolam (xanax). This is fairly low dose and you will be able to gently come off of it, especially if it is a longer acting benzodiazepine. There should not be interdose withdrawal spikes. Considering your other health issues, I am sure they are making everything even more difficult for you, I would definitely recommend a smooth transition. You have had suffered so much already. Perhaps to another person I would tell to tough it out, but everyone is different. How long have you been on Xanax? Did your doctor every consider other benzodiazepines  ? There is a way out from this but you need to be as comfortable as possible. Rest assured that the withdrawal symptoms will resolve with time, some could be gone before you finish your taper, some new may show up, but they are manageable. Xanax has strong rebound effects too, it really is for just an occasional pill to take if you have to for flight anxiety or before an MRI but otherwise it can make people feel pretty bad fairly soon after regular use. I hope there is something useful for you from what I have written. Please update us and feel better soon.

Link to comment
Share on other sites

×
×
  • Create New...